MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0X7MM BONE REDUCTION BLADE; ORTHOPAEDIC KNIFE

BIOMET MICROFIXATION 2.0X7MM BONE REDUCTION BLADE; ORTHOPAEDIC KNIFE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(4).
 
Event or Problem Description
It was reported the screw tip broke during an open reduction and internal fixation of a zygomatic fracture.The screw tip remained in the body without reduction.The bone was scraped and the screw tip fragment was removed from the patient.It was reported that no further information was available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: d1, d2, d4, h4 the following sections were updated: b4, b5, d4, g3, g6, h2, h3, h6, h10 quantity of one 2.0x7mm bone reduction blade was returned for evaluation.Visual examination identified the tip to be fractured.The part and lot information were verified.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.0X7MM BONE REDUCTION BLADE
Common Device Name
ORTHOPAEDIC KNIFE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11086845
Report Number0001032347-2020-00628
Device Sequence Number17046313
Product Code HWI
UDI-Device Identifier00841036145491
UDI-Public00841036145491
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSP-1889
Device Lot Number933340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1